Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
peachy_D225

itchy red spots on hands/wrists???!

Hi everyone...

I know this doesn't have to do with acne, but I thought someone might be able to help. (btw, I've been on doxy, retin-a, and otc for about 11 months if it makes a difference).

Yesterday, out of the blue, my hands started itching. Later in the evening, I noticed that I had a small pink/red rash of spots (not bumps- just spots) on my hands and wrists (perfectly symetrical on both left and right hands). Today it seems about the same-- not better, not worse.

This happened to me once before about 9 months ago. I was in hawaii, and the same thing happened in the same exact places. I went to the emergency room because the itching was so unbearable. I told the doc about my prescriptions (I thought that maybe it could have been related to the meds and the sun), but he thought it was probably just some weird allergic rxn, gave me a tiny tube of cream, and sent me on my way. The cream helped aleviate the itching, and the rash gradually went away over a week or 2.

Soooo, does anyone have any idea what this is? I really don't think it's related to the meds, but i could be wrong. does this sound like eczema??

Any help would be much appreciated!

Share this post


Link to post
Share on other sites

Are you sure you were not exposed to anything that you might be allergic to? It does not sound like solar urticaria (solar urticaria would disappear soon and flare up soon, and it happens basically everytime when you are exposed to sun light. Since you said it was just like marks it sounds like hives). Maybe polymorphous light eruption (since the dots stay for a while). If those diagnoses are the case, you would need to wear long sleeves or whatever and avoid sun light as much as possible (wearing 30+ SPF sun block). Or stop doxycycline. Retin a micro will make you only photosensitive on your face. Try to remember if you did anything at all that was different on those days. All antibiotic pills will make you photosensitive unfortunately. Perhaps you can get off of antibiotics and use benzoyl peroxide?

Share this post


Link to post
Share on other sites
Are you sure you were not exposed to anything that you might be allergic to?  It does not sound like solar urticaria (solar urticaria would disappear soon and flare up soon, and it happens basically everytime when you are exposed to sun light.  Since you said it was just like marks it sounds like hives).  Maybe polymorphous light eruption (since the dots stay for a while).  If those diagnoses are the case, you would need to wear long sleeves or whatever and avoid sun light as much as possible (wearing 30+ SPF sun block).  Or stop doxycycline.  Retin a micro will make you only photosensitive on your face.  Try to remember if you did anything at all that was different on those days.  All antibiotic pills will make you photosensitive unfortunately.  Perhaps you can get off of antibiotics and use benzoyl peroxide?

Share this post


Link to post
Share on other sites

kjj

Hi everyone...

I know this doesn't have to do with acne, but I thought someone might be able to help.  (btw, I've been on doxy, retin-a, and otc for about 11 months if it makes a difference). 

Yesterday, out of the blue, my hands started itching.  Later in the evening, I noticed that I had a small pink/red rash of spots (not bumps- just spots) on my hands and wrists (perfectly symetrical on both left and right hands).  Today it seems about the same-- not better, not worse. 

This happened to me once before about 9 months ago.  I was in hawaii, and the same thing happened in the same exact places.  I went to the emergency room because the itching was so unbearable.  I told the doc about my prescriptions (I thought that maybe it could have been related to the meds and the sun), but he thought it was probably just some weird allergic rxn, gave me a tiny tube of cream, and sent me on my way.  The cream helped aleviate the itching, and the rash gradually went away over a week or 2.

Soooo, does anyone have any idea what this is?  I really don't think it's related to the meds, but i could be wrong.  does this sound like eczema??

Any help would be much appreciated!

Share this post


Link to post
Share on other sites

eusa_eh.gif Hi! For the past month I've been suffering from horrible itching of my palms of hands and feet along with intermittant itchy welps that pop up on my arms and clustered in the center of my back. My palms of hand and feet were internally itching through which my itching was relieved only slightly by the high water pressure of my bathtub spigot. After going through two boxes of Benadryl and no relief and with the occurrence of perfecty circular red spots (about the size of a pencil reaser head) on the posterior side of my wrists and forearm. They were flat for the first couple of hours and became raised and itchy and then disappeared by this morning except a few flattened pinkish spots. I went to the MD whose nurse initially thought possibly hand/mouth/foot disease b/c of the itchy palms and feet until I remembered my occasional cluster of welps on my back and the red spots. MD did not give an actual diagnosis and attributed my condition to hives as I have had them once before. I was given a mineral corticosteroid shot, along with a prescription for prednisone (another corticosteroid and Zyrtec (an antiallergy med like Claritin). This was today; now 6 hours later after med ingestion the spots have popped up again and are itching like crazy!!!!!!!--Which prompted me to search web, which led me to your quote, which led me register and submit my wordy, yet relevant reply.

kjj
Hi everyone...

I know this doesn't have to do with acne, but I thought someone might be able to help.  (btw, I've been on doxy, retin-a, and otc for about 11 months if it makes a difference). 

Yesterday, out of the blue, my hands started itching.  Later in the evening, I noticed that I had a small pink/red rash of spots (not bumps- just spots) on my hands and wrists (perfectly symetrical on both left and right hands).  Today it seems about the same-- not better, not worse. 

This happened to me once before about 9 months ago.  I was in hawaii, and the same thing happened in the same exact places.  I went to the emergency room because the itching was so unbearable.  I told the doc about my prescriptions (I thought that maybe it could have been related to the meds and the sun), but he thought it was probably just some weird allergic rxn, gave me a tiny tube of cream, and sent me on my way.  The cream helped aleviate the itching, and the rash gradually went away over a week or 2.

Soooo, does anyone have any idea what this is?  I really don't think it's related to the meds, but i could be wrong.  does this sound like eczema??

Any help would be much appreciated!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×